Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 13, 2011, 2:25 PM MDT for Big Horn County, Washakie County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 2:25 PM MDT (20:25 UTC)
- Expired
- Jul 13, 2011, 2:58 PM MDT
- In force
- 33 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Big Horn County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 114 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS55 KRIW 132025
SVRRIW
WYC003-043-132115-
/O.NEW.KRIW.SV.W.0037.110713T2025Z-110713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
NORTHWESTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 315 PM MDT
* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF STATE HWY 431
MILE MARKER 20 TO 7 MILES NORTHEAST OF STATE HWY 431 MILE MARKER 20
TO STATE HWY 431 MILE MARKER 10 TO WINCHESTER...AND MOVING EAST AT
20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
U.S. HWY 20/789 MILE MARKER 160 AROUND 245 PM MDT.
WORLAND MUNICIPAL AIRPORT AROUND 255 PM MDT.
WORLAND AROUND 300 PM MDT.
HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WASHAKIE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4415 10804 4407 10789 4396 10778 4385 10825
4400 10838 4407 10845 4409 10855 4415 10855
4422 10831
TIME...MOT...LOC 2025Z 258DEG 19KT 4410 10843 4409 10832
4402 10824 4396 10820 4390 10815
WIND...HAIL 60MPH 1.00IN
$$
BERC3 follow-up statements
467
WWUS55 KRIW 132038
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
238 PM MDT WED JUL 13 2011
WYC003-043-132115-
/O.CON.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
238 PM MDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING
UNTIL 315 PM MDT...
AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STATE HWY 431
MILE MARKER 20 TO 7 MILES NORTH OF STATE HWY 431 MILE MARKER 10 TO
STATE HWY 431 MILE MARKER 10 TO WINCHESTER...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
U.S. HWY 20/789 MILE MARKER 160 AROUND 245 PM MDT.
WORLAND MUNICIPAL AIRPORT AROUND 255 PM MDT.
WORLAND AROUND 300 PM MDT.
HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WASHAKIE
COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4415 10804 4407 10789 4396 10778 4385 10825
4400 10838 4407 10845 4409 10855 4415 10855
4422 10831
TIME...MOT...LOC 2038Z 258DEG 19KT 4411 10834 4410 10823
4403 10815 4397 10811 4391 10806
WIND...HAIL 60MPH 1.00IN
$$
BERC976
WWUS55 KRIW 132051
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
251 PM MDT WED JUL 13 2011
WYC003-043-132115-
/O.CON.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
251 PM MDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL BIG HORN AND NORTH CENTRAL WASHAKIE COUNTIES IN NORTH CENTRAL
WYOMING UNTIL 315 PM MDT...
AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH
OF STATE HWY 431 MILE MARKER 10 TO 8 MILES NORTH OF STATE HWY 431
MILE MARKER 10 TO 7 MILES EAST OF STATE HWY 431 MILE MARKER 10 TO
U.S. HWY 20/789 MILE MARKER 160...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WORLAND MUNICIPAL AIRPORT AND WORLAND AROUND 300 PM MDT.
HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WASHAKIE
COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 10814 4418 10837 4422 10831 4415 10804
4407 10789 4396 10778 4390 10802
TIME...MOT...LOC 2052Z 258DEG 19KT 4413 10824 4411 10813
4404 10805 4398 10801 4392 10796
WIND...HAIL <50MPH 1.00IN
$$
BERC451
WWUS55 KRIW 132058
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT WED JUL 13 2011
WYC003-043-132108-
/O.CAN.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
258 PM MDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BIG HORN
AND NORTH CENTRAL WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 10814 4418 10837 4422 10831 4415 10804
4407 10789 4396 10778 4390 10802
TIME...MOT...LOC 2058Z 258DEG 19KT 4414 10820 4412 10809
4405 10801 4399 10797 4393 10792
$$
BERCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:25 AM MDT, 12 hours earlier.
Area forecast discussion, Jul 13, 2:25 AM MDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 225 AM MDT WED JUL 13 2011 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT CONVECTION HAS WOUND DOWN ACROSS THE AREA THIS MORNING AS THE SHORTWAVE THAT INITIATED IT IS ABOUT TO EXIT INTO MONTANA. SOMEWHAT DRIER AIR BEHIND THE WAVE IS WORKING ITS WAY INTO WYOMING BEHIND THE WAVE WITH THE MONSOONAL MOISTURE BEING PUSHED EAST. THIS AS UPPER LOW ALONG THE OR/WA COASTS MOVES INLAND. SOUTHWEST FLOW INCREASES TODAY THROUGH ALL LEVELS WITH SURFACE LOW SETTING UP OVER NORTHEASTERN WYOMING. RESIDUAL LOW LEVEL MOISTURE WITH ALLOW CONVECTION TO FIRE THIS AFTERNOON AND EVENING OVER MUCH OF THE CWA. INSTABILITY WILL BE RATHER WEAK. EXPECT SOME WIND PRODUCING AND POSSIBLY SOME HEAVY RAIN PRODUCERS AS INVERTED V SOUNDINGS ACROSS THE AREA. FOR THURSDAY AND FRIDAY...THE DRYING TREND CONTINUES AS THE UPPER LOW MOVES SLOWLY INLAND OVER BC. SOUTHWEST FLOW CONTINUES TO PUMP IN DRIER AND WARMER AIR OVER THE ROCKIES WITH SHOWERS AND THUNDERSTORMS BECOMING ISOLATED AND LIMITED TO THE WESTERN AND NORTHERN MOUNTAINS...THEN JUST THE NORTH ON FRIDAY. SOUTHWEST BREEZES ARE EXPECTED OVER MUCH OF THE AREA BOTH DAYS WITH NORMAL TO ABOVE NORMAL TEMPERATURES. RH'S LOOK TO BE FALLING INTO THE TEENS MANY LOCATIONS WITH SOME AREA FALLING BELOW 15 PERCENT...SO COULD SEE INCREASED FIRE WEATHER CONCERNS...ESPECIALLY THOSE AREAS WHERE THE FUELS ARE OR HAVE CURED OUT. .LONG TERM...SATURDAY THROUGH WEDNESDAY GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS THE AREA SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS THE WEST COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST STATES. PRECIPITABLE WATER VALUES ARE PROJECTED TO BE AROUND 0.25 OF AN INCH...SO DRY CONDITIONS ARE EXPECTED SATURDAY. BREEZY SOUTHWEST WINDS ARE EXPECTED...ESPECIALLY OVER THE WIND CORRIDOR SATURDAY. IN ADDITION...VERY LOW RH IS EXPECTED...BUT FUELS ARE NOT CONSIDERED CRITICAL SO FIRE WEATHER HIGHLIGHTS WILL NOT BE NEEDED. MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS BUILDING WESTWARD SUNDAY AND MONDAY. THIS WILL HAVE TWO MAIN IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER CHANCE FOR DIURNAL CONVECTION. AS THE RIDGE SHIFTS WEST...THE VERY DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING REPLACED BY HIGHER PRECIPITABLE WATER VALUES. THIS HIGHER MOISTURE CONTENT WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC SUBSIDENCE...ESPECIALLY SUNDAY. HOWEVER...COULD STILL SEE SOME ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY AFTERNOON/EVENING. ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY WITH VERY WARM/HOT TEMPERATURES. CONVECTION WILL BE MAINLY DIURNAL...BUT SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS MONDAY NIGHT. MODELS ARE SHOWING A STRONG SHORTWAVE TROUGH PUSHING EAST NORTHEAST OUT OF THE PACIFIC NORTHWEST ACROSS THE EXTREME NORTHERN ROCKIES INTO SOUTHERN CANADA TUESDAY. THIS IS EXPECTED TO SOMEWHAT FLATTEN THE RIDGE OVER THE FORECAST AREA TUESDAY/WEDNESDAY. MUCH OF THE ENERGY WITH THIS SYSTEM WILL REMAIN NORTH OF THE AREA. THE ASSOCIATED COLD FRONT COULD PUSH ACROSS THE AREA TUESDAY NIGHT/WEDNESDAY...BUT LONG RANGE MODELS DIFFER ON HOW FAR SOUTH AND THE DEGREE OF ANY COOLING. EITHER WAY...ENOUGH MOISTURE WILL BE AVAILABLE FOR THE CONTINUATION OF DIURNAL ISOLATED/SCATTERED CONVECTION. TEMPERATURES ARE EXPECTED TO BE 5-10 DEGREES ABOVE AVERAGE WITH SOME AREAS ABOUT 15 DEGREES ABOVE AVERAGE. THE HOTTEST DAYS APPEAR TO BE SUNDAY AND MONDAY...WITH WIDESPREAD 90S IN THE LOWER ELEVATIONS...ESPECIALLY EAST OF THE DIVIDE. SOME AREAS IN THE BIG HORN BASIN WILL LIKELY HIT THE CENTURY MARK SUNDAY AND/OR MONDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. A DRIER SOUTHWEST FLOW WILL PUSH INTO THE REGION TODAY. THIS WILL RESULT IN LESS THUNDERSTORM COVERAGE THIS AFTERNOON AND EVENING WITH MOSTLY ISOLATED HIGH-BASED STORMS. THE MAIN HAZARDS FROM THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS. OTHERWISE A SOUTHWEST FLOW AT 10-20KTS WILL MIX OUT ACROSS MOST OF SOUTHERN AND CENTRAL WYOMING IN THE AFTERNOON. THUNDERSTORM ACTIVITY AND WIND WILL DIMINISH BETWEEN 3-6Z THURSDAY. && .FIRE WEATHER... SOUTHWEST FLOW AT ALL LEVELS WILL INCREASE OVER THE REGION TODAY WITH SOMEWHAT DIRER AIR MOVING IN. MUCH MORE SUN WILL BE SEEN...THOUGH THERE WILL BE ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. GUSTY OUTFLOWS AND LIGHTNING WILL BE THE MAIN THREATS...THOUGH THERE COULD BE SOME HEAVY RAINFALL AND EVEN SOME SMALL HAIL. THE ATMOSPHERE DRIES OUT FURTHER THURSDAY AND FRIDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS LIMITED TO THE WESTERN AND NORTHERN MOUNTAINS ON THURSDAY...THEN THE NORTH ON FRIDAY. SOUTHWEST WINDS WILL INCREASE EACH DAY MOST AREAS AND RH'S WILL BE FALLING INTO THE TEENS. WILL SEE AN INCREASE IN FIRE WEATHER DANGER...ESPECIALLY FOR THOSE AREAS WHERE THE FUELS ARE OR HAVE CURED. TEMPERATURES WILL BE RUNNING AT OR ABOVE NORMAL. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...WM AVIATION...AEM FIRE WEATHER...TWB
Hazardous weather outlook, Jul 13, 4:00 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT WED JUL 13 2011 WYZ001>020-022>030-141200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. GUSTY OUTFLOWS TO 45 MPH ALONG WITH LIGHTNING WILL BE THE PRIMARY THREATS. SOME HEAVY RAIN AND SMALL HAIL REMAIN POSSIBLE. RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LAND IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING OVER THE WESTERN AND NORTHERN MOUNTAINS...THEN THE NORTHERN MOUNTAINS FRIDAY. VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...SUCH AS FLOODING...HAIL OF ANY SIZE...AND WIND GUSTS OVER 40 MPH...TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 13, 1:13 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 113 PM MDT WED JUL 13 2011 WYZ002-005-007-017-132000- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 113 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 200 PM MDT... AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANCHOR DAM...OR 33 MILES WEST OF THERMOPOLIS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... OWL CREEK RD AROUND 135 PM MDT. UPPER COTTONWOOD CREEK RD AROUND 145 PM MDT. HAMILTON DOME...LEGEND ROCK...AND HWY JCT 170 AND 174 AROUND 150 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4396 10863 4366 10838 4352 10891 4367 10904 TIME...MOT...LOC 1913Z 239DEG 23KT 4364 10886 BERC
Special weather statement, Jul 13, 1:30 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT WED JUL 13 2011
WYZ014-025-132000-
UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
130 PM MDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 200
PM MDT...
AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALF MOON LAKE...OR 6 MILES EAST OF
PINEDALE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
HALF MOON LAKE AROUND 135 PM MDT.
WHITE PINE SKI AREA AROUND 140 PM MDT.
A SMALL AND NARROW FUNNEL CLOUD WAS REPORTED BY A NWS METEOROLOGIST
EAST OF PINEDALE AT 120 PM. THE FUNNEL HAS SINCE DISSIPATED BUT THE
POSSIBILITY FOR ANOTHER TO FORM STILL EXISTS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4319 10967 4315 10962 4313 10963 4308 10955
4302 10956 4301 10950 4299 10946 4293 10940
4271 10973 4292 10997
TIME...MOT...LOC 1928Z 222DEG 17KT 4290 10974
BERCSpecial weather statement, Jul 13, 1:37 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 137 PM MDT WED JUL 13 2011 WYZ003>007-132015- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 137 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EXTREME SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 215 PM MDT... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOOSEBERRY CREEK...OR 16 MILES SOUTHEAST OF MEETEETSE...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... HWY JCT 431 AND 120 AROUND 155 PM MDT. STATE HWY 431 MILE MARKER 30 AROUND 200 PM MDT. STATE HWY 120 MILE MARKER 30 AROUND 205 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4423 10851 4400 10833 4386 10874 4399 10887 TIME...MOT...LOC 1937Z 260DEG 9KT 4397 10866 BERC
Special weather statement, Jul 13, 1:43 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MDT WED JUL 13 2011 WYZ001-012-013-023-024-132115- JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK- 143 PM MDT WED JUL 13 2011 SCATTERED THUNDERSTORMS WILL BE TRACKING NORTH NORTHEAST ACROSS THE JACKSON AND STAR VALLEYS IN FAR WESTERN WYOMING AS WELL AS ACROSS THE SURROUNDING SALT RIVER AND WYOMING RANGES...THE TETON AND GROS VENTRE RANGE AS WELL AS OVER YELLOWSTONE PARK. EXPECT PEA SIZE HAIL...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND 25 TO 40 MPH WIND GUSTS WITH SOME OF THESE STORMS. IF OUT HIKING IN THE MOUNTAINS...SEEK SHELTER RIGHT AWAY AT THE FIRST SIGN OF THREATENING WEATHER TO AVOID BEING EXPOSED TO LIGHTNING. LIPSON
Special weather statement, Jul 13, 2:05 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT WED JUL 13 2011 WYZ012-014-015-024>026-132045- SALT RIVER AND WYOMING RANGES WY-TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 205 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY IN CENTRAL WYOMING...AND SOUTHEASTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 245 PM MDT... AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF U.S. HWY 191 MILE MARKER 130... OR 29 MILES NORTHWEST OF PINEDALE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL NORTHERN SUBLETTE COUNTY THROUGH 245 PM MDT RURAL SOUTHEASTERN TETON COUNTY THROUGH 245 PM MDT RURAL NORTHWESTERN FREMONT COUNTY THROUGH 245 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4362 10995 4326 10954 4299 11034 4329 11039 TIME...MOT...LOC 2005Z 230DEG 14KT 4324 11014 LIPSON
Special weather statement, Jul 13, 2:09 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 209 PM MDT WED JUL 13 2011 WYZ019-030-132100- EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY- 209 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL 300 PM MDT... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF SUPERIOR...OR 28 MILES NORTHEAST OF ROCK SPRINGS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL SWEETWATER COUNTY THROUGH 255 PM MDT RURAL NORTHERN SWEETWATER COUNTY THROUGH 305 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4219 10833 4192 10815 4172 10878 4187 10891 TIME...MOT...LOC 2009Z 237DEG 26KT 4185 10874 LIPSON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:00 PM MDT | Special Weather Statement | RIW | Big Horn | 60 min |
| Jul 13, 1:13 PM MDT | Special Weather Statement | RIW | Hot Springs | 47 min |
| Jul 13, 1:30 PM MDT | Special Weather Statement | RIW | Sublette | 30 min |
| Jul 13, 1:37 PM MDT | Special Weather Statement | RIW | Hot Springs | 38 min |
| Jul 13, 1:45 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Park, Washakie | 45 min |
| Jul 13, 1:54 PM MDT | Tornado Warning | RIW | Hot Springs, Park, Washakie | 36 min |
| Jul 13, 2:05 PM MDT | Special Weather Statement | RIW | 40 min | |
| Jul 13, 2:09 PM MDT | Special Weather Statement | RIW | Sweetwater | 51 min |
| Jul 13, 2:33 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jul 13, 2:41 PM MDT | Special Weather Statement | RIW | Teton | 49 min |
| Jul 13, 2:50 PM MDT | Special Weather Statement | RIW | Big Horn | 40 min |
| Jul 13, 2:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 13, 2:59 PM MDT | Special Weather Statement | RIW | Teton | 46 min |
| Jul 13, 3:01 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 13, 3:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Jul 13, 3:21 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jul 13, 3:26 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 13, 3:28 PM MDT | Special Weather Statement | RIW | Sweetwater | 47 min |
| Jul 13, 3:33 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 13, 3:49 PM MDT | Special Weather Statement | RIW | Big Horn | 41 min |
| Jul 13, 4:00 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 13, 4:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 13, 4:36 PM MDT | Special Weather Statement | RIW | Sweetwater | 39 min |
| Jul 13, 4:48 PM MDT | Special Weather Statement | RIW | Johnson | 42 min |
| Jul 13, 5:27 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 13, 5:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 57 min |
| Jul 13, 5:42 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.